Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Seven consecutive primes in arithmetic progression


Authors: Harvey Dubner and Harry Nelson
Journal: Math. Comp. 66 (1997), 1743-1749
MSC (1991): Primary 11N13
DOI: https://doi.org/10.1090/S0025-5718-97-00875-2
MathSciNet review: 1423071
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is conjectured that there exist arbitrarily long sequences of consecutive primes in arithmetic progression. In 1967, the first such sequence of 6 consecutive primes in arithmetic progression was found. Searching for 7 consecutive primes in arithmetic progression is difficult because it is necessary that a prescribed set of at least 1254 numbers between the first and last prime all be composite. This article describes the search theory and methods, and lists the only known example of 7 consecutive primes in arithmetic progression.


References [Enhancements On Off] (What's this?)

  • 1. H. Dubner, Large Sophie Germain primes, Math. Comp. 65 (1996), 393-396. MR 96d:11008
  • 2. R. K. Guy, Unsolved Problems in Number Theory, 2nd ed., Springer-Verlag, 1994, pp. 15-18. MR 96e:11002
  • 3. G. H. Hardy and E. M. Wright, An Introduction to the Theory of Numbers, 5th ed., Oxford Univ. Press, New York, 1979. MR 81i:10002
  • 4. L. J. Lander and T. R. Parkin, Consecutive primes in arithmetic progression, Math. Comp. 21 (1967), 489.
  • 5. H. L. Nelson, There is a better sequence, J. Recreational Math. 8 (1) (1975), 39-43.
  • 6. P. A. Pritchard, A. Moran, and A. Thyssen, Twenty-two primes in arithmetic progression, Math. Comp. 64 (1995), 1337-1339. MR 95j:11003
  • 7. P. Ribenboim, The Book of Prime Number Records, 2nd ed., Springer-Verlag, 1989, p. 224. MR 90g:11127
  • 8. J. V. Uspensky and M. A. Heaslet, Elementary Number Theory, McGraw-Hill Book Company, 1939, pp. 189-191. MR 1:38d
  • 9. S. Weintraub, Consecutive primes in arithmetic progression, J. Recreational Math. 25 (3) (1993), 169-171.

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11N13

Retrieve articles in all journals with MSC (1991): 11N13


Additional Information

Harvey Dubner
Affiliation: 449 Beverly Road, Ridgewood, New Jersey 07450
Email: 70327.1170@compuserve.com

Harry Nelson
Affiliation: 4259 Erory Way, Livermore, California 94550
Email: hln@anduin.ocf.llnl.gov

DOI: https://doi.org/10.1090/S0025-5718-97-00875-2
Received by editor(s): January 30, 1996
Received by editor(s) in revised form: August 16, 1996
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society